Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 106, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 27, 2005, 5:38 AM EST for Chattahoochee County, Stewart County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2005, 5:38 AM EST (10:38 UTC)
- Expired
- Mar 27, 2005, 6:15 AM EST
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Chattahoochee County, GA, Stewart County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:45 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2324 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 271038
SVRFFC
GAC053-259-271115-
/O.NEW.KFFC.SV.W.0106.050327T1038Z-050327T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 AM EST SUN MAR 27 2005
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA
STEWART COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 615 AM EST
* AT 536 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FORT BENNING SOUTH TO 12 MILES
WEST OF LUMPKIN TO 18 MILES SOUTHWEST OF LUMPKIN...AND MOVING EAST
AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RICHLAND AND CUSSETA.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3240 8508 3201 8509 3183 8520 3185 8471
3202 8464 3243 8467
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 5:15 AM EST, 23 minutes earlier.
Area forecast discussion, Mar 27, 5:15 AM EST, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 AM EST SUN MAR 27 2005 .SHORT TERM... PRIMARY CONCERN CONTINUES TO BE SEVERE WEATHER POTENTIAL. UPR LOW NOW ON A MORE SOUTHERN TRACK AND SHOULD MOVE ACROSS NRN AL AND NWRN GA LATE TONIGHT. THIS MAY PUT GREATEST RISK AREA OVER CENTRAL GA LATE THIS AFTERNOON AND TONIGHT. 06Z ETA12 SHOWS 40-45KT 850MB WINDS ACROSS SOUTHERN AND CENTRAL GA AFTER 00Z WITH AT LEAST 30KTS ACROSS MOST OF THE AREA THROUGHOUT THIS AFTERNOON AND TONIGHT. NEW ETA12 ALSO SHOWING VERY HIGH INSTABILITY WITH BL BASED LI OF -4 TO -8 ALONG A WIDE SWATH FROM NORTH OF COLUMBUS TO NORTH OF AUGUSTA THIS AFTERNOON DECREASING DURING THE EVENING...BUT NOT BY MUCH. WILL PROBABLY KEEP SCT SVR EXPECTED THREAT ACROSS ALL OF CWA IN HWO DUE TO UNCERTAINTY IN EXACT LOCATION OF BEST CONVERGENCE AND INSTABILITY...BUT FEEL HIGHEST THREAT FOR SUPERCELLS AND TORNADOES WILL OCCUR ACROSS CENTRAL GA DUE TO REASONS LISTED IN PRECEDING PARAGRAPH. THREAT FOR SVR SHOULD CONTINUE INTO THE EVENING BUT QUICKLY END FROM WEST TO EAST AROUND MIDNIGHT AS SFC AND 850MB WINDS VEER TO SWLY AND LOW LEVEL MOISTURE GETS SWEPT AWAY. KEPT CHC POPS FOR SHOWERS GOING IN THE NORTH ON MONDAY TAPERING DOWN TO SLT CHC FURTHER SOUTH AS WRAPAROUND LINGERS. LOOKS GOOD THROUGH MID WEEK. .LONG TERM... NEXT OPPORTUNITY FOR SHRA/TSRA LATE THURS AND FRI. DGEX STILL A LITTLE FASTER THAN GFS. CANADIAN AND ECMWF MODELS ALSO AGREE ON BRINGING POSITIVELY-TILTED SYSTEM AND SFC LOW ACROSS THE SOUTHEAST ON FRIDAY. HAVE LIMITED POPS TO AROUND 40 DUE TO UNCERTAINTY ON TIMING. && .AVIATION... CEILINGS COULD BE HIGHLY VARIABLE DUE TO ONGOING CONVECTION. IFR THE BEST BET EARLY FOR THE NORTHERN TAFS DUE TO ENE SURFACE FLOW BEING WELL N OF THE WARM FRONT CURRENTLY. MOST VSBY RESTRICTIONS DUE TO SHOWERS OR STORMS. ENE SURFACE WINDS WILL BECOME SSE LATER TODAY. EXPECTING STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON TO MOVE ACROSS THE AREA INTO THE EVENING HOURS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 69 48 57 46 / 90 80 20 10 ATHENS 69 50 58 44 / 90 80 30 20 GAINESVILLE 65 48 59 44 / 90 90 30 20 ROME 73 54 62 40 / 90 90 30 20 COLUMBUS 75 51 61 47 / 90 50 10 10 MACON 73 54 63 45 / 90 60 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 13-SNELSON
Hazardous weather outlook, Mar 27, 5:00 AM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EST SUN MAR 27 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...SCATTERED TO WIDESPREAD SEVERE THUNDERSTORMS EXPECTED WITH ISOLATED TORNADOES... .SYNOPSIS... A SLOW MOVING COLD FRONT OVER MISSISSIPPI WILL ACCELERATE LATER TODAY AND MOVE ACROSS THE AREA THIS EVENING. LOW PRESSURE ALOFT OVER THE MISSISSIPPI VALLEY WILL DEEPEN AND MOVE TO THE SOUTHERN APPALACHIANS MONDAY MORNING. .PRIMARY HAZARD... THE PRIMARY HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES...FOR ALL OF NORTH AND CENTRAL GEORGIA. THE BEST TIME FOR SEVERE WEATHER WILL BE LATER THIS AFTERNOON AND EVENING...BUT PARTS OF CENTRAL GEORGIA COULD GET SEVERE WEATHER THIS MORNING. .DISCUSSION... A MOIST AND UNSTABLE AIRMASS AHEAD OF AN APPROACHING COLD FRONT... ALONG WITH A STRENGTHENING UPPER LEVEL JET...WILL BE THE MAIN CAUSES FOR POTENTIAL WIDESPREAD SEVERE WEATHER. CAPES WILL INCREASE TO 2000 WITH LIFTED INDICES OF -6 TO -9 ACROSS PARTS OF NORTH AND CENTRAL GEORGIA. THIS INSTABILITY WILL COMBINE WITH STRENGTHENING DEEP LAYERED WINDS TO GIVE STRONG POTENTIAL FOR SEVERE THUNDERSTORMS. STORMS WILL INCREASE THROUGH THE AFTERNOON WEST OF THE STATE...SPREADING EAST INTO GEORGIA WITH TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD EXPECT ACTIVATION BY MID AFTERNOON. EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE SITUATION. .DAY TWO THROUGH DAY SEVEN...MONDAY THROUGH SUNDAY. THE STORM SYSTEM WILL MOVE OUT OF THE AREA ON MONDAY. HOWEVER BY LATE THURSDAY OR FRIDAY...THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ACROSS GEORGIA. THERE IS A POSSIBILITY THESE STORMS COULD BE SEVERE LATE THIS WEEK. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. BDL
In the hours before
Special weather statement, Mar 27, 12:45 AM EST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1245 AM EST SUN MAR 27 2005 GAZ102-103-270630- 1245 AM EST SUN MAR 27 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL...WIND GUSTS TO 45 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN WEBSTER AND SOUTHERN STEWART COUNTIES UNTIL 130 AM EST... ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WEBSTER AND STEWART COUNTIES UNTIL 115 AM EST... AT 1241 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 8 MILES SOUTH OF LUMPKIN TO 31 MILES SOUTHWEST OF LUMPKIN...MOVING EAST AT 60 MPH. THESE STORMS WILL AFFECT THE CITIES OF LUMPKIN...WESTON...AND PRESTON. RAB
Special weather statement, Mar 27, 12:45 AM EST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1245 AM EST SUN MAR 27 2005 GAZ102-103-270630- 1245 AM EST SUN MAR 27 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL...WIND GUSTS TO 45 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN WEBSTER AND SOUTHERN STEWART COUNTIES UNTIL 130 AM EST... AT 1241 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 8 MILES SOUTH OF LUMPKIN TO 31 MILES SOUTHWEST OF LUMPKIN...MOVING EAST AT 60 MPH. THESE STORMS WILL AFFECT THE CITIES OF LUMPKIN...WESTON...AND PRESTON. RAB
Special weather statement, Mar 27, 1:27 AM EST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 127 AM EST SUN MAR 27 2005 GAZ104-270700- 127 AM EST SUN MAR 27 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL...WIND GUSTS TO 50 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN SOUTHERN SUMTER COUNTY UNTIL 200 AM EST... AT 121 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES SOUTHWEST OF AMERICUS TO NEAR BRONWOOD IN TERRELL COUNTY...MOVING NORTHEAST AT 40 MPH. THESE THUNDERSTORMS WILL AFFECT MUCH OF SOUTHERN SUMTER COUNTY...AND ESPECIALLY THE CITIES OF LESLIE AND DESOTO. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, Mar 27, 2:20 AM EST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 220 AM EST SUN MAR 27 2005 GAZ089-090-270800- 220 AM EST SUN MAR 27 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL...WIND GUSTS TO 45 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING UNTIL 300 AM EST FOR MUSCOGEE AND CHATTAHOOCHEE COUNTIES... AT 220 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES SOUTHWEST OF COLUMBUS TO 14 MILES SOUTHWEST OF FORT BENNING SOUTH...MOVING EAST AT 50 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR CUSSETA...ALSO MOVING EAST AT 50 MPH. THESE STORMS WILL AFFECT MUCH OF CHATTAHOOCHEE AND MUSCOGEE COUNTIES. HEAVY RAIN WILL ALSO ACCOMPANY THIS ACTIVITY. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, Mar 27, 2:55 AM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 255 AM EST SUN MAR 27 2005 GAZ080-081-270845- 255 AM EST SUN MAR 27 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN TAYLOR AND CRAWFORD COUNTIES UNTIL 345 AM EST... AT 254 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BUTLER...MOVING NORTHEAST AT 55 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM EST. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Mar 27, 3:36 AM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 336 AM EST SUN MAR 27 2005 GAZ089-090-102-270900- 336 AM EST SUN MAR 27 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN STEWART...CHATTAHOOCHEE AND MUSCOGEE COUNTIES UNTIL 400 AM EST... AT 331 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM FORT BENNING SOUTH TO 16 MILES SOUTHWEST OF OMAHA...MOVING EAST AT 60 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS STORM OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 400 AM EST. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:17 PM EST | Severe Thunderstorm Warning | FFC | Crisp | 13 min |
| Mar 26, 7:20 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee | 25 min |
| Mar 26, 7:57 PM EST | Severe Thunderstorm Warning | FFC | Pulaski | 33 min |
| Mar 27, 4:16 AM EST | Severe Thunderstorm Warning | FFC | Sumter, Webster | 44 min |
| Mar 27, 5:24 AM EST | Flash Flood Warning | FFC | Chattahoochee, Muscogee, Stewart | 3 hr |
| Mar 27, 6:03 AM EST | Severe Thunderstorm Warning | FFC | Webster | 27 min |
| Mar 27, 11:34 AM EST | Severe Thunderstorm Warning | FFC | Dooly, Pulaski | 26 min |
| Mar 27, 12:25 PM EST | Severe Thunderstorm Warning | FFC | Sumter | 35 min |
| Mar 27, 12:53 PM EST | Flash Flood Warning | FFC | Crisp, Dooly, Sumter | 4 hr |
| Mar 27, 1:02 PM EST | Severe Thunderstorm Warning | FFC | Troup | 28 min |
| Mar 27, 1:16 PM EST | Flash Flood Warning | FFC | Bleckley, Houston, Pulaski, Twiggs | 4 hr |
| Mar 27, 1:25 PM EST | Severe Thunderstorm Warning | FFC | Coweta, Heard | 35 min |
| Mar 27, 1:27 PM EST | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Putnam | 33 min |
| Mar 27, 1:47 PM EST | Severe Thunderstorm Warning | FFC | Harris | 34 min |
| Mar 27, 1:54 PM EST | Severe Thunderstorm Warning | FFC | Heard, Troup | 36 min |
| Mar 27, 2:11 PM EST | Severe Thunderstorm Warning | FFC | Meriwether | 34 min |
| Mar 27, 2:34 PM EST | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 26 min |
| Mar 27, 2:46 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Douglas | 44 min |
| Mar 27, 2:49 PM EST | Severe Thunderstorm Warning | FFC | Forsyth | 26 min |
| Mar 27, 2:59 PM EST | Severe Thunderstorm Warning | FFC | Dawson, Hall | 31 min |
| Mar 27, 3:09 PM EST | Severe Thunderstorm Warning | FFC | Lumpkin, White | 38 min |
| Mar 27, 3:18 PM EST | Flash Flood Warning | FFC | Meriwether, Troup | 3 hr |
| Mar 27, 3:45 PM EST | Severe Thunderstorm Warning | FFC | Bartow, Paulding | 45 min |
| Mar 27, 3:50 PM EST | Severe Thunderstorm Warning | FFC | Cherokee, Cobb | 40 min |
| Mar 27, 4:04 PM EST | Severe Thunderstorm Warning | FFC | Pickens | 26 min |
| Mar 27, 4:12 PM EST | Severe Thunderstorm Warning | FFC | Dawson, Gilmer | 34 min |
| Mar 27, 4:28 PM EST | Severe Thunderstorm Warning | FFC | Fannin, Union | 47 min |
| Mar 27, 4:59 PM EST | Flash Flood Warning | FFC | Bleckley, Crisp, Dodge, Dooly, Pulaski, Sumter and 1 more | 6 hr |
| Mar 27, 6:05 PM EST | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.